Alert archive / California / Gale Watches in 2020

Gale Watch 9, NWS Eureka, CA

February 28, 2020

NWS Eureka, CA issued this gale watch at Feb 28, 2020, 2:42 AM PST. It took effect at Mar 1, 2020, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 2:42 AM PST (10:42 UTC)
In effect from
Mar 1, 2020, 3:00 AM PST
Expired
Feb 29, 2020, 2:33 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

367 
WHUS76 KEKA 281042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PST Fri Feb 28 2020

PZZ470-281845-
/O.NEW.KEKA.SC.Y.0017.200229T1500Z-200301T2100Z/
/O.NEW.KEKA.GL.A.0009.200301T2100Z-200302T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
242 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 PM PST
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 12 to 14 feet expected. For 
  the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt 
  and seas 13 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 AM Saturday to 1 
  PM PST Sunday. For the Gale Watch, from Sunday afternoon 
  through Sunday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-281845-
/O.NEW.KEKA.SC.Y.0017.200228T2100Z-200301T1100Z/
/O.NEW.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
242 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 13 feet expected. For 
  the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt 
  and seas 13 to 16 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 1 PM this afternoon 
  to 3 AM PST Sunday. For the Gale Watch, from late Saturday 
  night through late Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-281845-
/O.NEW.KEKA.SC.Y.0017.200229T1500Z-200302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
242 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 3 AM PST
MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  10 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest
  winds and highest seas near Cape Mendocino.

* WHEN...From 7 AM Saturday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-281845-
/O.NEW.KEKA.SC.Y.0017.200228T2100Z-200302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
242 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm. Strongest winds 
  and highest seas near Cape Mendocino and Point Arena.

* WHEN...From 1 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
959 
WHUS76 KEKA 281704
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
904 AM PST Fri Feb 28 2020

PZZ470-290115-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200301T2100Z/
/O.CON.KEKA.GL.A.0009.200301T2100Z-200302T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
904 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
1 PM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 12 to 14 feet expected. For 
  the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt 
  and seas 13 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 AM Saturday to 1 
  PM PST Sunday. For the Gale Watch, from Sunday afternoon 
  through Sunday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-290115-
/O.CON.KEKA.SC.Y.0017.200228T2100Z-200301T1100Z/
/O.CON.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
904 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 13 feet expected. For 
  the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt 
  and seas 13 to 16 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 1 PM this afternoon 
  to 3 AM PST Sunday. For the Gale Watch, from late Saturday 
  night through late Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-290115-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
904 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
3 AM PST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  10 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 AM Saturday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-290115-
/O.CON.KEKA.SC.Y.0017.200228T2100Z-200302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
904 AM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 1 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
332 
WHUS76 KEKA 282251
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
251 PM PST Fri Feb 28 2020

PZZ470-290700-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200301T2100Z/
/O.CON.KEKA.GL.A.0009.200301T2100Z-200302T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
251 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
1 PM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 12 to 14 feet expected. For 
  the Gale Watch, north winds 25 to 30 kt with gusts up to 35 kt 
  and seas 13 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 AM Saturday to 1 
  PM PST Sunday. For the Gale Watch, from Sunday afternoon 
  through Sunday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-290700-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-200301T1100Z/
/O.CON.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
251 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 13 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  14 to 17 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. 
  For the Gale Watch, from late Saturday night through late 
  Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-290700-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
251 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
3 AM PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 AM Saturday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-290700-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-200302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
251 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
781 
WHUS76 KEKA 290432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 PM PST Fri Feb 28 2020

PZZ455-291245-
/O.EXT.KEKA.SC.Y.0017.000000T0000Z-200301T1100Z/
/O.EXA.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
832 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 13 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  14 to 17 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. 
  For the Gale Watch, from late Saturday night through late 
  Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-291245-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200301T2100Z/
/O.CON.KEKA.GL.A.0009.200301T2100Z-200302T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
1 PM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt
  with gusts up to 35 kt and seas 10 to 14 feet. For the Gale 
  Watch, north winds 25 to 30 kt with gusts up to 35 kt and seas 
  13 to 15 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 AM Saturday to 1 
  PM PST Sunday. For the Gale Watch, from Sunday afternoon 
  through Sunday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-291245-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-200301T1100Z/
/O.CON.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 10 to 13 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  14 to 17 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PST Sunday. 
  For the Gale Watch, from late Saturday night through late 
  Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-291245-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
832 PM PST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
3 AM PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 7 AM Saturday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
109 
WHUS76 KEKA 291033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 AM PST Sat Feb 29 2020

PZZ455-291845-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-200301T1100Z/
/O.UPG.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
/O.NEW.KEKA.GL.W.0009.200301T1100Z-200302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
233 AM PST Sat Feb 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST MONDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 3 AM PST 
  Monday. For the Small Craft Advisory, until 3 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-291845-
/O.EXT.KEKA.SC.Y.0017.200229T1100Z-200301T2100Z/
/O.UPG.KEKA.GL.A.0009.200301T2100Z-200302T0700Z/
/O.NEW.KEKA.GL.W.0009.200301T2100Z-200302T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 AM PST Sat Feb 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM PST SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 12 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 11 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM to 11 PM PST Sunday. 
  For the Small Craft Advisory, until 1 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-291845-
/O.CON.KEKA.SC.Y.0017.000000T0000Z-200301T1100Z/
/O.UPG.KEKA.GL.A.0009.200301T1100Z-200302T1100Z/
/O.NEW.KEKA.GL.W.0009.200301T1100Z-200302T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
233 AM PST Sat Feb 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 9 AM PST MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 16 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 12 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 9 AM PST 
  Monday. For the Small Craft Advisory, until 3 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-291845-
/O.CON.KEKA.SC.Y.0017.200229T1500Z-200302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
233 AM PST Sat Feb 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest
  winds and highest seas around Point Saint George and Cape
  Mendocino.

* WHEN...From 7 AM Saturday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 27, 3:53 PM PST, 10 hours 49 minutes earlier.

Area forecast discussion, Feb 27, 3:53 PM PST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
353 PM PST Thu Feb 27 2020

.SYNOPSIS...Warm and sunny conditions can be expected throughout
the interior through Friday, with cool temperatures and marine
clouds near the coast. Cooler temperatures can be expected
Saturday and Sunday, with a few light showers mainly in Del Norte
county. Mild and mostly dry conditions are expected for at least
the first half of next week.

&&

.DISCUSSION...Similar conditions that were seen today (Thursday)
can be expected tomorrow, with additional marine clouds forming
overnight tonight along the coast that should clear by early the
afternoon. Another warm afternoon can be expected across the
interior valleys rising well above normal. Overnight Friday and
early Saturday, an abrupt pattern shift will usher in a series of
cold fronts and a much cooler airmass. Temperatures Saturday will
plunge approximately 15 to 20 degrees from the previous day, which
is much more in line with seasonal averages, if not slightly
below average. Meanwhile, some light showers will be possible
Saturday and early Sunday across primarily Del Norte county, with
perhaps a few very light snow showers in the taller mountain
ranges like the Trinity Alps. In any case, precipitation amounts
will be insignificant in the grand scheme of things, and will do
nothing to put a dent in the ongoing dry February. This is a
marked contrast from February 2019, which was one of the wettest
February periods on record. Unfortunately, the first week of March
is not likely to provide much relief with regards to
precipitation. Although While a weak cold front may dip far enough
south to bring some light rain from mid to late week, building
high pressure across California will likely prevent these fronts
from bringing much in the way of significant rain. Instead, a
gradual warming trend with dry conditions is more likely in most
areas over the course of the week. The GFS is hinting at a wetter
pattern developing toward the following weekend but confidence is
very low with this solution.

&&

.AVIATION...The stratus has pushed back to the coast this afternoon,
although KACV remains LIFR as of 3pm. This may break out briefly
over the next couple hours, but should return quickly after sunset.
Currently conditions at KACV have lifted above airport minimums.
However there is still the potential for a few hours of skies and
vis to drop below a half mile again later tonight. Confidence is low
on this and it is not currently in the forecast. Valley fog is
expected again tonight, but likely will stay north and out of Ukiah.
Friday skies are expected to clear back towards the coast again, but
it looks like KCEC and KACV are more likely to see stratus stick
around through most of the day. CIGS are expected to lift slightly
through the day. MKK

&&

.MARINE...The small craft advisory for the westerly swell combined with
shorter period wind waves and seas around 10 ft in the outer waters
is set to expire mid this evening. A cold front will cross the area
Friday night, resulting in another ramp up in winds and seas
overnight. Winds will ramp up more substantially toward the later
portion of the weekend after a low pressure system dives southward
and a strong ridge builds offshore. Gale force northerlies are
probable south of Cape Mendocino. The northerlies are expected to
drop below gale force through the day on Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST this
evening for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 27, 3:35 AM PST, 23 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
335 AM PST Thu Feb 27 2020

CAZ101>113-281145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
335 AM PST Thu Feb 27 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 2:42 AM PSTSmall Craft AdvisoryEKA58 hr

Nearby

Gale Watches in California, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.